Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2011, 12:56 PM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 12:56 PM CDT (17:56 UTC)
- Expired
- Jul 30, 2011, 1:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gogebic County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 168 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 1:25 PM CDT | TSTM WND DMG | S Bergland, MI | BRANCHES ESTIMATED TO BE 6 INCHES IN DIAMETER. PEA SIZE HAIL ALSO OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS53 KMQT 301756
SVRMQT
MIC053-131-301845-
/O.NEW.KMQT.SV.W.0053.110730T1756Z-110730T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
156 PM EDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 245 PM EDT/145 PM CDT/
* AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTH OF BESSEMER...OR 15 MILES NORTHEAST OF IRONWOOD...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SILVER CITY...CLARK LAKE...MIRROR LAKE...LAKE OF THE CLOUDS...WHITE
PINE AND NORWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4669 9001 4682 8983 4684 8976 4684 8967
4683 8962 4685 8952 4685 8944 4686 8939
4666 8916 4652 9009 4666 9012
TIME...MOT...LOC 1756Z 250DEG 42KT 4666 8991
WIND...HAIL 60MPH 1.00IN
$$
TITUS1 follow-up statement
522
WWUS53 KMQT 301821
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
221 PM EDT SAT JUL 30 2011
MIC053-131-301845-
/O.CON.KMQT.SV.W.0053.000000T0000Z-110730T1845Z/
GOGEBIC MI-ONTONAGON MI-
221 PM EDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ONTONAGON AND GOGEBIC COUNTIES UNTIL 245 PM EDT/145 PM CDT/...
AT 219 PM EDT/119 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SILVER CITY TO 12 MILES EAST
OF MARENISCO...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SILVER CITY AND NORWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4668 9001 4682 8983 4684 8976 4684 8967
4683 8962 4685 8952 4685 8944 4686 8939
4666 8916 4655 8992
TIME...MOT...LOC 1821Z 256DEG 30KT 4685 8963 4644 8945
WIND...HAIL 60MPH 1.00IN
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:51 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 30, 11:51 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1251 PM EDT SAT JUL 30 2011 .UPDATE... SHOWERS AND THUNDERSTORMS AHEAD OF A CONVECTIVELY INDUCED SHORTWAVE OVER MN HAVE MOVED INTO THE WRN FORECAST AREA. WITH MODELS INDICATING 1500-2500J/KG OF SBCAPE AND LITTLE CIN...STORMS ARE EXPECTED TO MOVE/DEVELOP OVER THE CWA THIS AFTERNOON INTO THIS EVENING. WIND SHEAR IS FAIR WEAK AT 25-35KTS...SO STORMS SHOULD NOT BECOME INCREDIBLY ORGANIZED. NORTHERN BOUND FOR MOST OF THE CONVECTION WILL BE THE LAKE SUPERIOR BREEZE...WHICH WILL REMAIN FAIRLY CLOSE TO SHORE GIVEN STEADY SW WINDS...AND MAY ACT TO LOCALLY INTENSIFY STORMS. STORMS SHOULD STAY FOCUSED OVER THE WRN CWA AS LAKE MODERATION OFF LAKE MI OVER THE ERN CWA WILL NOT BE FAVORABLE FOR THE CONVECTION. GIVEN THE CURRENT LINEAR STRUCTURE OF THE STORMS...STRONG TO SEVERE WINDS APPEARS TO BE THE PRIMARY THREAT...BUT THERE IS A LARGE HAIL THREAT AS WELL. TORNADO POTENTIAL APPEARS VERY LOW GIVEN WEAK SHEAR AND LINEAR NATURE OF STORMS. STORM DEVELOPMENT/MAINTENANCE WILL BE AIDED BY WAA ONGOING OVER THE CWA...AND THETA-E ADVECTION AHEAD OF THE CONVECTIVE LINE. && PREV DISCUSSION...ISSUED AT 752 AM EDT SAT JUL 30 2011... .SYNOPSIS... WATER VAPOR IMAGERY AND RUC ANALYSIS CONTINUE TO SHOW NEARLY ZONAL FLOW ACROSS THE NRN CONUS TO THE N OF AN EXPANSIVE HIGH PRES RIDGE ACROSS THE SRN CONUS. TWO MAIN SHORTWAVES ARE EMBEDDED IN THE WRLY FLOW. ONE IS MOVING THRU SE CANADA AND NEW ENGLAND WHILE THE SECOND IS OVER SASKATCHEWAN. A MINOR SHORTWAVE OVER THE ERN DAKOTAS APPEARS TO BE BECOMING BETTER DEFINED AND IS ACCOMPANIED BY A CLUSTER OF SHRA/TSRA. CLOSER TO HOME...WEAK RIDGING AHEAD OF SASKATCHEWAN SHORTWAVE IS SUPPORTING SFC HIGH PRES OVER THE MIDWEST AND WRN GREAT LAKES. RESULT HAS BEEN A GENERALLY QUIET NIGHT ACROSS THE FCST AREA...THOUGH THERE HAVE BEEN PESKY ISOLD -SHRA OCCURRING OVER PORTIONS OF THE SW INTO SCNTRL FCST AREA. && .DISCUSSION... FCST IN THE SHORT TERM WILL REVOLVE AROUND MAIN SHORTWAVE CURRENTLY TRACKING THRU SASKATCHEWAN AND THE OTHER SHORTWAVE OVER THE ERN DAKOTAS. IN THE LONGER TERM...OVERALL PATTERN WILL CONTINUE TO SUPPORT ABOVE NORMAL TEMPS THRU THIS FCST PERIOD. BEST POTENTIAL FOR PCPN MAY OCCUR MON NIGHT/TUE WITH SHORTWAVE PASSING THRU THE UPPER GREAT LAKES. WAA AND MOISTURE ADVECTION WILL GET UNDERWAY TODAY AHEAD OF SHORTWAVE TRACKING FROM SASKATCHEWAN TO NRN ONTARIO. AHEAD OF THIS FEATURE...THE SHORTWAVE CURRENTLY OVER THE ERN DAKOTAS SHOULD TRACK ACROSS UPPER MI THIS AFTN. TIMING WILL FAVORABLY COINCIDE WITH MAX DAYTIME HEATING AND BUILDING INSTABILITY...AND SINCE WAVE APPEARS TO BE BECOMING BETTER DEFINED...CONVECTION NEEDS TO BE CONSIDERED. THERE IS SOME CONCERN THAT WAVE WILL OUTRUN THE BETTER MOISTURE RETURN...BUT FCST SOUNDINGS LOOK SUPPORTIVE OF AT LEAST A SMALL POTENTIAL OF CONVECTION. MODIFIED FOR A SFC T/TD OF UPPER 80S/AROUND 60...FCST SOUNDINGS YIELD CAPE OF 1000-1500J/KG. SW WINDS WILL NOT BE STRONG ENOUGH TO COMPLETELY HOLD OFF LAKE SUPERIOR LAKE BREEZE IN ALL AREAS...SO THERE WILL BE A LOW-LEVEL FOCUSING MECHANISM. LAKE MICHIGAN IS NOW BECOMING A SOURCE OF LOW-LEVEL MOISTURE AS WATER CONTINUES TO WARM...AND IT'S NOT OUT OF THE QUESTION THAT LOCALLY HIGHER SFC DWPTS SPREADING N WITH LAKE BREEZE COMPONENT TO PREVAILING WIND COULD ALSO TRIGGER ISOLD CONVECTION FARTHER E AS WELL. WITH THAT SAID...WILL CARRY SLIGHT CHC POPS IN THE LATE AFTN ACROSS THE AREAS WHERE IT APPEARS THERE WILL BE SOME LOW-LEVEL CONVERGENCE DEVELOPING...GENERALLY THE WRN AND NRN FCST AREA. MIXING TO 800-750MB SUPPORTS MAX TEMPS WELL INTO THE UPPER 80S AWAY FROM ANY LAKE MODERATION. IF THERE IS ANY CONVECTION THIS AFTN...IT WILL PROBABLY TEND TO DIMINISH/POSSIBLY END IN THE EVENING AS SHORTWAVE EXITS. ATTENTION THEN TURNS TO MAIN SHORTWAVE SHIFTING E ACROSS NRN ONTARIO. TAIL OF WAVE WILL JUST BRUSH BY THE FCST AREA WITH VERY LITTLE IF ANY HEIGHT FALLS NOTED HERE. AT 00Z...ASSOCIATED COLD FRONT WILL STILL BE WELL TO THE W IN MN. WITH FRONT ARRIVING DURING MIN DIURNAL HEATING TIME AND WITH BULK OF FORCING PASSING BY TO THE N...IT WOULD SEEM THAT SFC BASED CONVECTION THAT WILL BE OCCURRING IN NE MN ALONG/AHEAD OF THE FRONT LATE AFTN/EARLY EVENING SHOULD GENERALLY DECREASE IN INTENSITY/COVERAGE AS IT MOVES INTO UPPER MI DURING THE NIGHT. SO FOR NOW...NOTHING MORE THAN LOWER CHC POPS SEEMS WARRANTED. COLD FRONT WILL SLOWLY SETTLE SSE THRU THE FCST AREA SUN...EXITING MENOMINEE COUNTY IN THE EVENING. EXPECT SOME REDEVELOPMENT OF CONVECTION SUN AS STRENGTHENING LAKE BREEZE COMPONENTS TO THE WIND WILL INCREASE LOW-LEVEL CONVERGENCE INTO FRONTAL BOUNDARY DROPPING THRU THE SCNTRL AND SE FCST AREA DURING PEAK HEATING. THUS...BEST CHC OF SHRA/TSRA WILL BE OVER THE SCNTRL/SE FCST AREA... BUT EVEN THERE...NOTHING MORE THAN CHC POPS WILL BE UTILIZED AS IT APPEARS CONVECTION WILL HAVE LIMITED COVERAGE DUE TO LACK OF STRONGER FORCING AND DUE TO RATHER PRONOUNCED MIDLEVEL DRYING PUSHING INTO THE AREA. MODIFIED FCST SOUNDINGS FOR A SFC T/TD OF UPPER 80S/MID 60S YIELDS CAPE UPWARDS OF 2000-2500J/KG. RISK OF SHRA/TSRA WILL END W AND N BY AFTN IN THE WAKE OF COLD FRONT. WITH DEPARTURE OF COLD FRONT...ANY LINGERING CONVECTION OVER THE FAR SCNTRL WILL END SUN EVENING. WITH MOSTLY CLEAR SKIES...WINDS BECOMING LIGHT...AND PRECIPITABLE WATER FALLING TO 50-75PCT OF NORMAL...TEMPS SHOULD BE ABLE TO RADIATE DOWN TOWARD TYPICAL LATE JULY/EARLY AUG MINS...ESPECIALLY W WHERE SFC HIGH PRES ARRIVES LATE. TEMPS THERE SHOULD FALL TOWARD THE LOWER 50S IN THE INTERIOR. UPPER 50S/LWR 60S SHOULD PREVAIL ELSEWHERE...WARMEST ALONG THE GREAT LAKES. MON...MID/UPPER LEVEL RIDGE AXIS EXTENDING FROM SRN CONUS SUBTROPICAL HIGH WILL SHIFT INTO THE UPPER LAKES. AT THE SFC... ASSOCIATED HIGH PRES WILL SLOWLY SHIFT ACROSS THE UPPER GREAT LAKES. THERE ARE HINTS THAT A MINOR SHORTWAVE MAY EMERGE FROM SUN NIGHT CONVECTION OVER THE NRN PLAINS...AND THAT WAVE MAY TRACK ACROSS THE AREA MON AFTN. EVEN IF IT DOES...IT WILL OUTRUN MOISTURE RETURN... AND THUS SHOULDN'T POSE A RISK OF PCPN HERE MON. RIDGE WILL CONTINUE TO DOMINATE THE SRN CONUS NEXT WEEK. THIS WILL RESULT IN MOSTLY ZONAL FLOW PERSISTING ACROSS THE NRN CONUS/SRN CANADA WITH SHORTWAVES OCCASIONALLY PASSING THRU THE AREA. MODELS STILL SUGGEST NEXT SHORTWAVE WILL AFFECT THE UPPER LAKES MON NIGHT/TUE. STRENGTHENING LOW-LEVEL JET/THETA-E ADVECTION AND ADVECTION OF INSTABILITY WILL LIKELY SUPPORT SHRA/TSRA...POSSIBLY AN MCS ACROSS THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION MON NIGHT/TUE MORNING. PLACEMENT OF CONVECTION IS ALWAYS DIFFICULT...BUT STILL THINK MAIN PUSH OF SHRA/TSRA MAY BE JUST SW OF THE FCST AREA CLOSER TO POOL OF BETTER INSTABILITY DESPITE CONSENSUS OF LATEST ROUND OF MEDIUM RANGE GUIDANCE DRIVING MAIN PCPN AXIS FARTHER N ACROSS UPPER MI AGAIN. SOME AREAS OF UPPER MI ARE GETTING QUITE DRY...SO A WIDESPREAD RAINFALL WOULD BE WELCOME. && .AVIATION /FOR THE 12Z TAF ISSUANCE/... VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. WEAK UPR DISTURBANCE MOVING INTO MINNESOTA MAY TRIGGER ISOLD SHRA/TSRA THIS AFTN AT KSAW ALONG LK BREEZE IN VCNTY...BUT ONLY PUT A CB IN CLOUD GROUP TO COVER THIS. LATER TONIGHT...A COLD FRONT IS FCST TO MOVE ACROSS THE AREA. NOT QUITE CLEAR IF SHRA/TSRA WILL AFFECT KCMX OR KSAW. DOES SEEM LIKE THERE IS SOME RISK BASED ON A WEST-EAST LOW-LEVEL JET OVR THE AREA ALONG WITH SOME MOISTURE ADVECTION AT 5-10 KFT. KEPT CIGS VFR AND VSBY UNRESTRICTED BUT DID MENTION SHRA WITH A CB IN CLOUD GROUP. LATER SHIFTS CAN REFINE TO EITHER ADD TSRA IF IT STILL LOOKS WARRANTED OR TO TAKE IT OUT ALL TOGETHER IF IT LOOKS LIKE SHRA/TSRA WILL NOT AFFECT THE TAF SITES. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/... WINDS SHOULD REMAIN AT OR BELOW 25 KTS THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL BE IN CONTROL...EXCEPT FOR WHEN LOW PRESSURE TROUGHS PASS OVER THE AREA LATE TONIGHT INTO SUNDAY MORNING...THEN AGAIN ON TUESDAY. SCATTERED THUNDERSTORMS MAY OCCUR AS THESE TROUGHS MOVE THROUGH. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && UPDATE...TITUS LONG TERM...ROLFSON AVIATION...JLA MARINE...JLA
Hazardous weather outlook, Jul 30, 5:01 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 601 AM EDT SAT JUL 30 2011 MIZ001>007-009>014-084-085-311215- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT AN ISOLATED SEVERE STORM COULD OCCUR OVER WESTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY ACROSS SOUTH CENTRAL UPPER MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-311215- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER WESTERN LAKE SUPERIOR...THEN ACROSS ALL OF LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF LAKE SUPERIOR SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-311215- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 601 AM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Special weather statement, Jul 30, 8:41 AM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 941 AM EDT SAT JUL 30 2011 MIZ009-301445- GOGEBIC- 841 AM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 945 AM CDT/1045 AM EDT/... AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF IRONWOOD. THIS STORM WAS MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHWESTERN GOGEBIC COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TITUS
Special weather statement, Jul 30, 12:09 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 109 PM EDT SAT JUL 30 2011 MIZ002-009-301800- GOGEBIC-ONTONAGON- 1209 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 100 PM CDT/200 PM EDT/... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTH OF IRONWOOD TO 17 MILES WEST OF UPSON...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF IRONWOOD TO 30 MILES NORTHWEST OF PARK FALLS. THESE STORMS WERE MOVING EAST AT 35 MPH. AT 1150 PM CDT...43 MPH WINDS WERE REPORTED IN ASHLAND WISCONSIN. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN WESTERN GOGEBIC AND WESTERN ONTONAGON COUNTIES...INCLUDING THE CITIES OF IRONWOOD...BESSEMER AND WAKEFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TITUS
Special weather statement, Jul 30, 12:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 147 PM EDT SAT JUL 30 2011 MIZ002-009-301830- GOGEBIC-ONTONAGON- 1247 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 130 PM CDT/230 PM EDT/... AT 142 PM EDT/1242 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF BESSEMER TO 9 MILES NORTH OF MERCER...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF IRONWOOD TO 11 MILES SOUTH OF IRONWOOD. THESE STORMS WERE MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... BESSEMER... WAKEFIELD... CHANEY LAKE... LAKE OF THE CLOUDS... SILVER CITY... LAKE GOGEBIC STATE PARK... DIME SIZE HAIL WAS REPORTED IN IRONWOOD WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TITUS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:02 PM CDT | Special Marine Warning | MQT | 88 min | |
| Jul 30, 1:09 PM CDT | Severe Thunderstorm Warning | MQT | Ontonagon | 66 min |
| Jul 30, 1:50 PM CDT | Severe Thunderstorm Warning | MQT | Houghton, Iron, Ontonagon | 55 min |
| Jul 30, 2:14 PM CDT | Special Marine Warning | MQT | 53 min | |
| Jul 30, 2:19 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Iron | 56 min |
| Jul 30, 3:28 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson | 62 min |
| Jul 30, 3:36 PM CDT | Special Marine Warning | MQT | 84 min | |
| Jul 30, 3:54 PM CDT | Severe Thunderstorm Warning | MQT | Menominee | 47 min |
| Jul 30, 4:02 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 41 min |
| Jul 30, 4:10 PM CDT | Severe Thunderstorm Warning | MQT | Marquette | 37 min |
| Jul 30, 4:13 PM CDT | Special Marine Warning | MQT | 77 min | |
| Jul 30, 4:19 PM CDT | Severe Thunderstorm Warning | MQT | Delta | 56 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 52 min |
| Jul 30, 4:30 PM CDT | Severe Thunderstorm Warning | MQT | Alger | 60 min |
| Jul 30, 4:53 PM CDT | Special Marine Warning | MQT | 82 min | |
| Jul 30, 4:53 PM CDT | Special Marine Warning | MQT | 112 min | |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | MQT | Alger, Delta, Schoolcraft | 61 min |
| Jul 30, 5:57 PM CDT | Severe Thunderstorm Warning | MQT | Luce, Schoolcraft | 63 min |
| Jul 30, 6:38 PM CDT | Special Marine Warning | MQT | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.